Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 26, 2021Van Buren County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 26, 2021, 2:33 PM CDT for Van Buren County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 2:33 PM CDT (19:33 UTC)
Expired
Aug 26, 2021, 3:15 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS84 KOHX 261933
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
233 PM CDT Thu Aug 26 2021
 
TNZ078>080-262015-
Van Buren TN-Grundy TN-Warren TN-
233 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and north central Grundy Counties through 315 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of McMinnville, moving northeast at 8 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
McMinnville, Spencer and Fall Creek Falls State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3574 8527 3572 8533 3572 8527 3562 8537
      3553 8558 3553 8561 3547 8572 3564 8584
      3580 8554 3579 8552 3582 8552 3581 8541
      3580 8537 3580 8527 3578 8527 3578 8526
TIME...MOT...LOC 1932Z 239DEG 40KT 3561 8570 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

FB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:57 PM CDT, 36 minutes earlier.

Area forecast discussion, Aug 26, 1:57 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
157 PM CDT Thu Aug 26 2021

.DISCUSSION...

Upper high that was firmly entrenched across the central plains
yesterday has weakened considerably. Meanwhile, upper high
development is now commencing off the southern Atlantic coast. A
ridge weakness is now more apparent across the mid state and we are
seeing some isol to sct convection across the Plateau area at this
time. Will need to include a pre evening period to address the
storms as they should not last very long beyond late this afternoon.
Quite warm again today with mid 90s for a good portion of the area.
Partly cloudy skies for this evening, then becoming mostly clear.
Some patchy fog will be possible late.

On Friday, that upper high off the Atlantic coast will strengthen
with ridging stretching westward toward the mid state by afternoon.
With just enough moisture attempting to undercut, will include just
20 pops for most areas. The ridging influence will strengthen even
more on Saturday with only 20 pops in the afternoon.

Near term temps look like highs in the lower 90s with lows in the
lower 70s. Heat index values look like they max out around 100 for
the next two afternoons.

In the ext fcst, we'll need to turn our eyes to the tropics. More
specifically, the Caribbean sea where a tropical disturbance has
been gaining strength just to the southwest of Jamaica. This feature
is expected to strengthen and reach depressions status and possibly
stronger as it moves northwest across western Cuba and then reaches
the Gulf of Mexico Friday night. GFS and Euro solutions are both in
agreement with strengthening as it moves northwest across the Gulf,
making landfall near the Louisiana coast sometime on Sunday.  From
there, current data suggests the storm will reach into western TN
late Mon nt/Tuesday and then move across middle TN. Rainfall amounts
of up to several inches will be possible if this current track
holds. As you may know, there is a ton of uncertainty as to the
exact track, timing and strength of this upcoming tropical system.
At any rate, for the fcst, pops will max out on Tuesday and Tuesday
night and will be in the likely category. Otw, lower pops can be
expected on the Sun and Mon periphery. Pops will dwindle down to
just 20 percent by Thursday as ridging builds back in.

For the ext temps, highs Sunday and Monday will be near 90. Then
highs will cool down into the mid 80s as the added tropical
moisture arrives. Low temps looking steady state with lower 70s.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Weak high pressure continues to influence the
weather across Middle Tennessee. The atmosphere remains humid and
somewhat unstable, and we are already seeing cells develop over
the Cumberland Plateau. The HRRR shows very little activity
developing west of the Plateau this afternoon, so we'll include
VCTS/CB's at CSV during the afternoon, dry at all remaining
terminals. Look for the usual radiation fog overnight to restrict
visibilities for a few hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      73  93  73  92  74 /  20  20  10  20  10
Clarksville    72  91  71  93  72 /  10  20  10  20  10
Crossville     67  87  68  87  66 /  30  20  10  20  10
Columbia       72  93  72  91  72 /  20  20  10  20  10
Lawrenceburg   71  92  71  91  71 /  20  10  10  20  10
Waverly        72  92  72  92  71 /  10  20  10  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........08

In the hours before

Special weather statement, Aug 26, 2:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
233 PM CDT Thu Aug 26 2021

TNZ078>080-262015-
Van Buren TN-Grundy TN-Warren TN-
233 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of Van Buren,
southeastern Warren and north central Grundy Counties through 315 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of McMinnville, moving northeast at 8 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McMinnville, Spencer and Fall Creek Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3574 8527 3572 8533 3572 8527 3562 8537
      3553 8558 3553 8561 3547 8572 3564 8584
      3580 8554 3579 8552 3582 8552 3581 8541
      3580 8537 3580 8527 3578 8527 3578 8526
TIME...MOT...LOC 1932Z 239DEG 40KT 3561 8570

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

FB

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:23 PM CDTSpecial Weather StatementOHXRobertson37 min
Aug 26, 6:47 PM CDTSpecial Weather StatementOHXDavidson28 min
Aug 26, 6:59 PM CDTSevere Thunderstorm WarningOHXDavidson31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.